im currently on atenolol 50mg in the morning 50mg at night for frequent pvcs..my main symptoms are just feel my heart pounding all day and night...i think the atenolol is causing me some side effects and i have and allergies and it might be making it worse and also want to start taking allergy shots but heard its not a good idea while on beta blockers.
im looking for a list or names of a few calcium channel blockers that can also help my symptoms so i can talk to my dr about changing my meds..do calcium channel blockers have less side effects then beta blockers or are they safer?..please give me names of a few to talk to my dr about
I believe Calcium Channel Blockers are as safe as Beta Blockers, although you shouldn't take Beta Blockers if you have asthma. They have different side effects which you can easily find by doing a simple google search. A couple of the more common ones are constipation, headache and leg edema (swelling).
I could not tolerate Beta Blockers so was switched to a CCB. Unfortunately, it eventually stopped working but for awhile gave me my life back. I had way more energy compared to the beta blocker. The only side effect I had was being unable to drink red wine (gave me a vicious headache).
The CCB that I was put on was Cardizem (diltiazem) and this seems to be the one more commonly prescribed for arrhythmias.
I have asthma and cannot take beta blockers. My first experience with a CCB was Verapamil. I had pretty severe side effects, spent a 1/2 day in ER because of it and was taken off the med. Now, years later, because I was due to have surgery they wanted me on a med to calm my heart. They said a CCB and I wasn't too happy about the idea. But they put me on a low dose of Diltiazem and it's been fine. Had the initial adjustment of fatigue, headache, dizziness. Now I feel pretty good - no more chest pains, very brief tachy times, still have the ectopics but that's OK. At least the chest pains are gone and I feel good. Plus it's helped my Raynauds (gray feet and hands).
the beta blockers have a ton of known side effects. ccb's have a few but they tend not to be as bad.. but they are not for everyone ! I just got off a beta blocker ( woopee)
and was put on ccb verapamil for the first 3 weeks I was just fine ! felt good no problems
well give it 30 days - and im now on a wild ride of side effects, ankles swelling - cramps
bloating belly - joint pains ! you name it .. Come friday, Its off this drug for sure !
after taking over 14 diffrent b.p medications in my lifetime.. I dont think any b.p med is safe !
I agree, we the ginny pigs. I'v had tachycardia for a long time, but was never medicated for it. I was told recently, (by a new doctor) that I cannot go on with my heart rate so high, (it is not THAT high, up to 150 at the most, sometimes 100 or less, sometimes 120-140 bpm,) so he told me I have to be on medication. He prescribed a beta blocker, but changed it to a calcium channel blocker, and I still have tachycardia. So, what's the point? My heart rate is still high and I am not going to comply since it does not work. I am going to discuss this ASAP with him. I feel for everyone here, as I know what a rapid heart rate is like.
There are many calcium channel blockers.
There is one called Felodipine, which is generic for Plendil.There is also one called Amlodipine, which is generic for Norvasc. Cardia, Tiazac, also one called Dynacirc which is isradipine. I am a pharmacy technician, and there are many of these meds filled daily, so ask your MD about them, maybe he will switch you over to one of these if he thinks he should. Hope you get better!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.